Alert archive / Ohio / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 152, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 2, 2014, 1:48 PM EDT for Ross County, Ohio. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2014, 1:48 PM EDT (17:48 UTC)
- Expired
- Aug 2, 2014, 2:15 PM EDT
- In force
- 27 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Ross County, OH
The radar
The Cincinnati radar (KILN), 71 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 1:59 PM EDT | HAIL 1 | 3 Ssw Chillicothe, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 680 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
520 WUUS51 KILN 021748 SVRILN OHC141-021815- /O.NEW.KILN.SV.W.0152.140802T1748Z-140802T1815Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 148 PM EDT SAT AUG 2 2014 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ROSS COUNTY IN SOUTHWEST OHIO... * UNTIL 215 PM EDT. * AT 146 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM LOCATED NEAR NORTH FORK VILLAGE...MOVING EAST AT 10 MPH. STORM HAZARDS INCLUDE... WINDS TO 60 MPH... QUARTER SIZE HAIL... VERY HEAVY RAIN WHICH MAY CAUSE MINOR FLOODING... * LOCATIONS IMPACTED INCLUDE... CHILLICOTHE... IN ADDITION...NORTH FORK VILLAGE AND MASSIEVILLE ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS UNTIL THIS STORM HAS PASSED. TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3944 8290 3923 8292 3928 8313 3938 8313 TIME...MOT...LOC 1748Z 259DEG 9KT 3933 8307 HAIL...1.00IN WIND...60MPH $$ SNYDER
2 follow-up statements
258 WWUS51 KILN 021802 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 202 PM EDT SAT AUG 2 2014 OHC141-021815- /O.CON.KILN.SV.W.0152.000000T0000Z-140802T1815Z/ ROSS OH- 202 PM EDT SAT AUG 2 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT FOR CENTRAL ROSS COUNTY... AT 201 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM LOCATED NEAR NORTH FORK VILLAGE...MOVING EAST AT 15 MPH. STORM HAZARDS INCLUDE... WINDS TO 60 MPH... QUARTER SIZE HAIL... VERY HEAVY RAIN WHICH MAY CAUSE MINOR FLOODING... LOCATIONS IMPACTED INCLUDE... CHILLICOTHE. IN ADDITION...MASSIEVILLE IS NEAR THE PATH OF THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS UNTIL THIS STORM HAS PASSED. TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3927 8308 3938 8307 3944 8290 3923 8292 TIME...MOT...LOC 1802Z 276DEG 11KT 3932 8301 HAIL...1.00IN WIND...60MPH $$ SNYDER
803 WWUS51 KILN 021814 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 214 PM EDT SAT AUG 2 2014 OHC141-021824- /O.EXP.KILN.SV.W.0152.000000T0000Z-140802T1815Z/ ROSS OH- 214 PM EDT SAT AUG 2 2014 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ROSS COUNTY WILL EXPIRE AT 215 PM EDT... THE STORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. HEAVY RAIN IS STILL POSSIBLE WITH THIS STORM. PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING YOUR REPORT VIA SOCIAL MEDIA. LAT...LON 3927 8308 3938 8307 3944 8290 3923 8292 TIME...MOT...LOC 1814Z 276DEG 11KT 3932 8296 $$ SNYDER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 12:38 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 2, 12:38 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1238 PM EDT SAT AUG 2 2014 .SYNOPSIS... AN UPPER LEVEL TROUGH WILL TRACK ACROSS THE REGION TODAY. HIGH PRESSURE WILL BUILD IN SUNDAY AND MONDAY. A COLD FRONT WILL SAG INTO THE REGION TOWARDS MIDWEEK. && .NEAR TERM /THROUGH TONIGHT/... WHILE MOST OF THE STORMS OVER CWA APPEAR TO BE CLUSTERED OVER CENTRAL OHIO AND SPREADING S ALONG ROUTE 23 IN THE SCIOTO VALLEY...AM RELUCTANT TO REMOVE THE CHANCES OF THUNDERSTORMS OVER REMAINDER OF CWA THIS AFTERNOON. ISOLATED CELLS SOUTH OF CWA IN KY ARE INDICATIVE OF TEMPS HITTING A CONVECTIVE TRIGGER AND TSTORMS BECOMING LOWER BASED. IF WESTERN CWA WHICH HAS NOT BEEN WORKED OVER WITH STORMS CAN HEAT UP...I WOULD NOT BE SURPRISED TO SEE DEVELOPMENT IN THE NEXT FEW HOURS. WITH ALL THAT BEING SAID...TEMPS ARE SOMEWHAT MUTED THIS EARLY AFTERNOON WITH THE RAINFALL AND I PUSHED THE COOLER READINGS INTO THE EVENING TEMPERATURE TRACE AND BLENDED INTO THE OVERNIGHT PERIOD. BEST CHANCE FOR CONVECTIVE TEMPS AND MORE TSTORMS TODAY WILL LIKELY BE NEAR OHIO RIVER AND INTO KY. STORMS ARE SLOW MOVING AND EFFICIENT RAINERS BUT LARGELY JUST PRODUCING BENEFICIAL RAIN THIS MORNING. CANNOT RULE OUT SOME FLOODING UNDER A CLUSTER THAT TAKES ITS TIME TO MOVE FROM POINT A TO POINT B. NO CLEAR INDICATIONS EXIST TO PINPOINT WHERE TSTORMS FAVORED DEVELOPMENT WILL BE THIS AFTERNOON...OR EVEN IF IT GOES. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... HIGH PRESSURE WILL BUILD INTO THE REGION THROUGH THE SHORT TERM. PROXIMITY OF UPPER TROUGH JUST EAST OF THE AREA COULD STILL ALLOW FOR A FEW SHOWERS AND THUNDERSTORMS WITH HEATING ON SUNDAY IN EASTERN COUNTIES. OTHERWISE THE PERIOD WILL BE DRY WITH BELOW NORMAL TEMPERATURES. && .LONG TERM /TUESDAY THROUGH FRIDAY/... MODELS IN DISAGREEMENT ON TIMING AND STRENGTH OF NEXT PIECE OF ENERGY MOVING INTO THE MEAN EASTERN TROUGH WITH THE 00Z GFS BEING FASTER AND STRONGER THAN OTHER GUIDANCE. HAVE LEANED TOWARDS THE LATTER. THIS WOULD RESULT IN A FRONT DROPPING INTO THE LOWER GREAT LAKES ON TUESDAY AND THEN JUST SLOWLY SAGGING SOUTH MID WEEK. LOOKS LIKE THE BOUNDARY WILL BE ACTIVE WHICH WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION. THIS FRONT WILL PUSH JUST SOUTH OF THE AREA BEFORE STALLING THURSDAY INTO FRIDAY. TEMPERATURES WILL RISE TO AROUND NORMAL AHEAD OF THE BOUNDARY AND THEN DROP BACK SLIGHTLY LATE IN THE WEEK. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... FOG HAS DEVELOPED IN AREAS WHERE THERE HAVE BEEN BREAKS IN THE CLOUDS. EXPECT ANY FOG TO BE SHORT LIVED THIS MORNING. AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE AREA TODAY. THIS WILL ALLOW FOR SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA. HAVE VCTS MENTION IN ALL THE TAFS FOR A LARGE PORTION OF THE DAY TODAY. TIMED OUT THE BEST THREE HOUR WINDOW FOR THUNDERSTORMS AT EACH TAF SITE AND ADDED A TEMPO TSRA MENTION DURING THAT TIME AND REDUCED VSBYS. THIS WAS GENERALLY AROUND THE EARLY TO MID AFTERNOON TIME FRAME. SHOWER AND THUNDERSTORM ACTIVITY WILL GRADUALLY TAPER DOWN DURING THE EVENING HOURS ON SATURDAY. CLOUD COVER WILL DECREASE SATURDAY NIGHT. WITH CLEAR TO MOSTLY CLEAR SKIES ACROSS A LARGE PORTION OF THE AREA SATURDAY NIGHT SOME FOG DEVELOPMENT WILL BE POSSIBLE. OUTLOOK...THUNDERSTORMS POSSIBLE ON WEDNESDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS... NEAR TERM...FRANKS SHORT TERM... LONG TERM... AVIATION...NOVAK
Hazardous weather outlook, Aug 2, 5:00 AM EDT, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 500 AM EDT SAT AUG 2 2014 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-030900- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 500 AM EDT SAT AUG 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. SOME THUNDERSTORMS TODAY INTO THIS EVENING MAY BECOME VERY SLOW MOVING. THIS COULD RESULT IN LOCALIZED HEAVY RAINFALL AND FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 2, 12:13 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1213 PM EDT SAT AUG 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 AM HEAVY RAIN 3 NNW NEWARK 40.10N 82.42W
08/02/2014 M1.38 INCH LICKING OH TRAINED SPOTTER
TOTAL SINCE MIDNIGHT
&&
SNYDERSpecial weather statement, Aug 2, 12:52 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1252 PM EDT SAT AUG 2 2014 OHZ063-064-073-080-082-021715- FAYETTE OH-PICKAWAY OH-PIKE OH-ROSS OH-HIGHLAND OH- 1252 PM EDT SAT AUG 2 2014 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN ROSSCOUNTY THROUGH 115 PM EDT... AT 1246 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR SOUTH SALEM...MOVING NORTHEAST AT 5 MPH. STORM HAZARDS INCLUDE... WINDS TO 40 MPH... ONE HALF INCH DIAMETER HAIL... FREQUENT CLOUD TO GROUND LIGHTNING... VERY HEAVY RAIN... OTHER STRONG STORMS MAY DEVELOP NEAR THIS STORM OVER ADJACENT COUNTIES. VERY SLOW STORM MOVEMENT COULD LEAD TO LOCALIZED VERY HEAVY RAIN RATES AND FLOODING OF POORLY DRAINED AREAS. CLOUD TO GROUND LIGHTNING AROUND THIS STORM IS EXPECTED TO BE FREQUENT. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NEW HOLLAND. ALSO...LATTAVILLE...PLANO...AUSTIN...GOOD HOPE...FRANKFORT AND CLARKSBURG ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. LAT...LON 3963 8324 3947 8301 3906 8334 3922 8358 BINAU
Local storm report, Aug 2, 12:56 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1256 PM EDT SAT AUG 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 PM HEAVY RAIN 2 SSW NEW ALBANY 40.05N 82.82W
08/02/2014 M1.54 INCH FRANKLIN OH PUBLIC
ONE HOUR RAINFALL. VIA CWOP.
&&
SNYDERLocal storm report, Aug 2, 1:24 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
124 PM EDT SAT AUG 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM HEAVY RAIN 3 ENE GAHANNA 40.04N 82.83W
08/02/2014 M2.56 INCH FRANKLIN OH MESONET
&&
BINAUSpecial weather statement, Aug 2, 1:28 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
128 PM EDT SAT AUG 2 2014
OHZ073-082-021815-
PIKE OH-ROSS OH-
128 PM EDT SAT AUG 2 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL ROSS AND
WESTERN PIKE COUNTIES THROUGH 215 PM EDT...
AT 126 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM FRANKFORT TO POPLAR GROVE...MOVING EAST AT 15 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CHILLICOTHE...
KNOCKEMSTIFF...SUMMITHILL...ANDERSONVILLE...LADD...BUCHANAN...NORTH
FORK VILLAGE...ELM GROVE...IDAHO...MASSIEVILLE AND LAKE WHITE.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND
ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
LAT...LON 3896 8309 3896 8321 3897 8322 3899 8321
3900 8323 3901 8324 3902 8327 3904 8331
3905 8331 3906 8335 3944 8320 3947 8284
SNYDERSpecial weather statement, Aug 2, 1:36 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 136 PM EDT SAT AUG 2 2014 OHZ081-021800- ADAMS OH- 136 PM EDT SAT AUG 2 2014 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ADAMS COUNTY THROUGH 200 PM EDT... AT 133 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR BLUE CREEK...MOVING EAST AT 15 MPH. STORM HAZARDS INCLUDE... WINDS TO 40 MPH... ONE HALF INCH DIAMETER HAIL... VERY HEAVY RAIN... THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN ADAMS COUNTY...INCLUDING BLUE CREEK AND WAMSLEY. WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. LAT...LON 3883 8327 3862 8327 3872 8348 3883 8341 SNYDER
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 9:30 PM EDT | Areal Flood Advisory | ILN | Darke, Mercer | 2 hr |
| Aug 1, 10:28 PM EDT | Special Weather Statement | ILN | Mercer | 32 min |
| Aug 1, 10:37 PM EDT | Areal Flood Advisory | ILN | Butler, Hamilton | 113 min |
| Aug 1, 10:42 PM EDT | Areal Flood Advisory | ILN | Auglaize, Mercer | 2 hr |
| Aug 2, 2:31 AM EDT | Areal Flood Advisory | ILN | Mercer | 5 hr |
| Aug 2, 3:37 AM EDT | Areal Flood Advisory | ILN | Auglaize | 3 hr |
| Aug 2, 12:43 PM EDT | Areal Flood Advisory | ILN | Franklin | 92 min |
| Aug 2, 12:52 PM EDT | Special Weather Statement | ILN | Ross | 23 min |
| Aug 2, 1:11 PM EDT | Areal Flood Advisory | ILN | Ross | 94 min |
| Aug 2, 1:28 PM EDT | Special Weather Statement | ILN | Pike, Ross | 47 min |
| Aug 2, 1:36 PM EDT | Special Weather Statement | ILN | Adams | 24 min |
| Aug 2, 2:52 PM EDT | Special Weather Statement | ILN | Hocking | 38 min |
| Aug 2, 4:04 PM EDT | Special Weather Statement | ILN | Brown | 26 min |
| Aug 2, 4:59 PM EDT | Areal Flood Advisory | ILN | Brown, Clermont | 2 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.